Hail, Adams
- When
- June 26, 8:33 PM CST
- Where
- Adams County, Lima
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.180, -91.380
A powerful complex of thunderstorms, known as a bow echo, moved across Missouri and Illinois during the late evening hours of June 26th and early morning hours of June 27th. The line, which raced east at 60 to 70 mph, produced widespread winds of 40 to 60 mph along and north of Interstate 70.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A powerful complex of thunderstorms, known as a bow echo, moved across Missouri and Illinois during the late evening hours of June 26th and early morning hours of June 27th. The line, which raced east at 60 to 70 mph, produced widespread winds of 40 to 60 mph along and north of Interstate 70. Storm assessment teams from the National Weather Service in St. Louis evaluated the most intense damage which occurred over northeast Missouri and west central Illinois. From the extreme damage that occurred in localized areas, it appears that wind speeds reached 70 to 100 mph. The extensive nature of the damage caused power outages to at least 55,000 customers. Some did not have power return until Tuesday night. Also, there were several reports of flash flooding, especially over northeastern Missouri due to the already saturated soils from previous rains over the past week.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 26, 7:48 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
848 PM CDT SUN JUN 26 2011
.UPDATE...
/848 PM CDT SUN JUN 26 2011/
WILL BE EXPANDING THE FLASH FLOOD WATCH SHORTLY TO COVER MUCH OF
THE REST OF THE CWA. MCS NOW ENTERING THE NORTHERN PART OF THE CWA
IS NOW PROPAGATING SOUTHWARD. WHILE THE RAIN WON'T LAST LONG...THE
EXTREME RATES ON SATURATED GROUND WILL STILL BE CAPABLE OF PRODUCING
FLASH FLOODING. NOT SURE OF THE PATH OF THE SECOND...MORE IMPRESSIVE
MCS NOW ALONG THE NE/IA BORDER...BUT IF IT DOES IMPACT THE CWA
LATER IT WILL ONLY CAUSE ADDITIONAL RAINFALL.
/754 PM CDT SUN JUN 26 2011/
A TORNADO WATCH AND A SEVERE THUNDERSTORM WATCH HAVE BEEN ISSUED
FOR MOST OF THE CWA UNTIL 2 AM CDT. HAVE CLEARED THE SOUTHERN PART
OF THE CWA FROM THE ORIGINAL WATCH AS IT HAS BEEN AT LEAST
PARTIALLY STABILIZED BY EARLIER CONVECTION.
THE TORNADO WATCH COVERS THE CONTINUED DEVELOPMENT OF SUPERCELLS
ALONG THE SURFACE WARM FRONT. EXTREME INSTABILITY AND MORE THAN
ADEQUATE SHEAR ALONG THE FRONT WILL BE MORE THAN SUFFICIENT FOR
CONTINUED DEVELOPMENT OF ROTATING UPDRAFTS.
THE SEVERE THUNDESTORM WATCH COVERS THE MCS OVER SERN IA THAT WILL
TURN SEWD ALONG THE 850 THETA-E GRADIENT ON THE PERIPHERY OF THE
EXTREME INSTABILITY AND WEAKNESS IN THE CONVECTIVE INHIBITION.
WORRIED THAT THIS MAY PRODUCE WIDESPREAD DAMAGE AS IT MOVES INTO
THE CWA.
FLASH FLOOD WATCH REMAINS IN EFFECT IN THE NORTH. WILL MONITOR
MOVEMENT OF THE MCS IN THE NEXT HOUR AND MAY ADD COUNTIES TO IT
WHERE FLASH FLOOD GUIDANCE IS LOW. EVEN THOUGH THE MCS IS
PROGRESSIVE...IT WILL LIKE CAUSE EXTREME RAINFALL RATES.
BRITT
&&
.DISCUSSION...
/529 PM CDT SUN JUN 26 2011/
HAVE ISSUED A FLASH FLOOD WATCH IN THE NORTHERN PART OF THE CWA
TONIGHT AND RECENTLY EXPANDED SEVERE THUNDERSTORM WATCH 558 TO
COVER THE SOUTHERN METRO. THUNDERSTORMS CONTINUE TO FIRE WHERE OLD
OUTFLOW BOUNDARY FROM LAST NIGHT MCS IS CONVERGING WITH OUTFLOWS
FROM THE STORMS THAT HAVE DEVELOPED IN THIS AREA IN RECENT HOURS.
THIS IS OCCURRING IN EXTREMELY UNSTABLE AIR WITH MLCAPES 4000-5000
J/KG WITH EFFECTIVE SHEAR AROUND 40KTS.
DO EXPECT DEVELOPMENT THIS EVENING ALONG THE WARM FRONT AS IT
MOVES NORTH INTO NORTHERN MO. HAVE INCREASED POPS TO LIKELIES AS
LOW LEVEL MOISTURE CONVERGENCE WILL INCREASE AS THE LOW LEVEL JET
INCREASES. THUNDERSTORMS THAT DO DEVELOP WILL ALSO HAVE THE
POTENTIAL TO BE SEVERE. THE PWATS ARE ALSO AROUND 2.3 INCHES WHICH
WILL FAVOR VERY HEAVY RAINFALL RATES. THE COUNTIES OVER NORTHEAST
MO AND WEST CENTRAL IL WHERE I HAVE ISSUED THE FLASH FLOOD WATCH
HAVE VERY SATURATED SOILS CAUSING INSTANT RUNOFF. THERE IS ALREADY
A NEARLY STATIONARY AREA OF STORMS THAT HAVE DEVELOPED OVER
SOUTHERN IOWA IN ADDITION TO THE MCS CURRENTLY MOVING ACROSS IOWA.
PROPAGATION VECTORS ARE GOING TO FAVOR MORE OF A SOUTH OR SOUTHEAST
MOVEMENT THROUGH THE EVENING INTO THE OVERNIGHT WHICH SUGGESTS AN
INCREASE IN AREAL COVERAGE AND ENHANCED FLASH FLOOD WATCH
POTENTIAL OVER THE NORTHERN CWA TONIGHT.
THINKING HAS NOT CHANGED THAT MCS WILL EXIT OR DECREASE IN INTENSITY
ON MONDAY MORNING FOLLOWED BY A BRIEF LULL BEFORE STORMS REDEVELOP
AS A COLD FRONT MOVES THROUGH THE AREA. SEVERE THUNDERSTORMS
INCLUDING SUPERCELLS STILL LOOK LIKELY GIVEN STRONG INSTABILITY
AND DEEP LAYER SHEAR AROUND 40 KNOTS. CHANCES FOR THUNDERSTORMS
WILL DIMINISH QUICKLY ON MONDAY NIGHT AS THE COLD FRONT PUSHES
SOUTH OF THE AREA.
MOST OF THE MEDIUM RANGE MODELS AGREE THAT THE RIDGE WILL THEN
BUILD OVER THE CENTRAL CONUS WITH MAINLY DRY CONDITIONS THE REST
OF THE WEEK AND ABOVE NORMAL TEMPERATURES AND HEAT INDICES OF 100
OR GREATER LATER IN THE WEEK.
BRITT
&&
.AVIATION...
/603 PM CDT SUN JUN 26 2011/
A THUNDERSTORM COMPLEX OVER IOWA IS EXPECTED TO DIVE SOUTHEASTWARD
TONIGHT AND AFFECT THE TAF SITES. KEPT VCTS MENTION DUE TO
UNCERTAINTY ON EXACTLY WHERE AND WHEN THE COMPLEX WILL REACH THE
TAF SITES. INCREASED LOW LEVEL MOISTURE WILL CONTRIBUTE TO
LOWERING CLOUD BASES OVERNIGHT AFTER PCPN ENDS. WINDS TURN SLY TO
SWLY AFTER THE WARM FRONT FINALLY LIFTS NORTH OF THE TAF SITES.
THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY AFTERNOON AHEAD OF AN
APPROACHING COLD FRONT. WINDS WILL BECOME WLY TO NWLY AFTER FROPA.
SPECIFICS FOR KSTL...A THUNDERSTORM COMPLEX OVER IOWA IS EXPECTED
TO DIVE SOUTHEASTWARD AND REACH KSTL OVERNIGHT. MAINTAINED VCTS
DUE TO UNCERTAINTY ON EXACTLY WHEN THE COMPLEX WILL REACH KSTL.
SREF HANDLED THE LOWER CIGS VERY WELL LAST NIGHT...THEREFORE SEE
NO REASON NOT TO FOLLOW IT AGAIN TONIGHT SINCE A SIMILAR SITUATION
IS EXPECTED. WINDS TURN SLY TO SWLY AFTER THE WARM FRONT LIFTS
NORTH TOMORROW. THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY
AFTERNOON AHEAD OF AN APPROACHING COLD FRONT WITH WINDS TURNING
WLY TO NWLY AFTER FROPA.
KANOFSKY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR AUDRAIN MO-FRANKLIN
MO-JEFFERSON MO-KNOX MO-LEWIS MO-LINCOLN MO-MARION MO-
MONROE MO-MONTGOMERY MO-PIKE MO-RALLS MO-SHELBY MO-ST.
CHARLES MO-ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-
STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.
IL...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR ADAMS IL-BOND IL-
BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 436 PM CDT SUN JUN 26 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 436 PM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE FOUND ACROSS THE REGION THIS EVENING. A FEW STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL... DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. IN ADDITION...A COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS NORTHERN MISSOURI INTO CENTRAL ILLINOIS LATE TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL WHICH COULD PRODUCE FLASH FLOODING. LARGE HAIL AND DAMAGING WINDS WILL ALSO BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED OVER THE REGION MONDAY INTO MONDAY NIGHT. A FEW SEVERE THUNDERSTORMS CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT. BRITT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
832 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM FLASH FLOOD CADET 37.99N 90.69W
06/26/2011 WASHINGTON MO LAW ENFORCEMENT
WATER FLOWING ACROSS HWY E BETWEEN BLACKWELL AND CADET.
ROAD IS CLOSED.
&&
CARNEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
857 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM HAIL 5 NE EDINA 40.22N 92.11W
06/26/2011 E0.25 INCH KNOX MO TRAINED SPOTTER
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
915 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HEAVY RAIN 5 NE EDINA 40.22N 92.11W
06/26/2011 M1.20 INCH KNOX MO TRAINED SPOTTER
TOTAL OVER THE PAST 45 MINUTES.
&&
GOSSELINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
918 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HAIL 8 N LA BELLE 40.23N 91.91W
06/26/2011 M0.50 INCH LEWIS MO TRAINED SPOTTER
JUST UNDER DIME SIZE HAIL NEAR INTERSECTION OF HIGHWAYS
K AND E.
&&
BRITTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
924 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL 1 NE BARING 40.25N 92.20W
06/26/2011 E1.00 INCH KNOX MO TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL AND ONE INCH OF RAIN WITH THE
STORM.
0847 PM HEAVY RAIN 1 NE BARING 40.25N 92.20W
06/26/2011 M1.00 INCH KNOX MO TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL AND ONE INCH OF RAIN WITH THE
STORM.
&&
BYRDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
931 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 5 WSW MONTICELLO 40.09N 91.80W
06/26/2011 E1.00 INCH LEWIS MO LAW ENFORCEMENT
QUARTER SIZE HAIL JUST WEST SOUTHWEST OF MONTICELLO ON
HIGHWAY 16
&&
TRUETTThe Quad Cities radar (KDVN), 173 km away, was scanning. The volume nearest the first event began at 02:31 UTC.
12 thunderstorm wind, 2 hail. Local standard time, as filed.
An intense bow echo moved through the area, several large trees and a couple of power lines were blown down just southwest of Mendon.
An intense bow echo moved through Quincy blowing down hundreds of trees, tree limbs and power lines. The fallen trees, tree limbs and power lines blocked a lot of streets in town causing major navigation issues for drivers for several days. It also took several days to restore power throughout town. Numerous trees fell onto homes causing varying degrees of damage. Also, several vehicles sustained varying degrees of damage from fallen trees and limbs. Amazingly no injuries were reported.
An intense bow echo moved through blown down several trees, tree limbs and power lines in Loraine.
An intense bow echo moved through the Payson area knocking down numerous large trees, tree limbs and power lines. Some of the fallen trees and tree limbs caused varying degrees of damage to several homes in the area. Also, part of the roof of a house in the Briarwood Subdivision was blown off.
An intense bow echo moved through Coatsburg, Camp Point and Clayton. Hundreds of trees, tree limbs and power lines were blown down. A couple of power poles were also snapped off. Several trees and tree limbs landed on homes causing minor to moderate roof damage. Also, in Camp Point the entire roof of a business was blown off. One woman was injured after falling down her basement steps as her family was taking shelter from the storm. It took more than an hour for an ambulance to respond to the woman's home near Coatsburg because of the downed trees blocking highways and lots of secondary roads.
An intense bow echo moved through the Liberty area. A barn lost part of its roof due to the thunderstorm winds.
An intense bow echo moved through Brown County. Numerous trees, tree limbs and power lines were blown down. Many were blocking roads.
An intense bow echo moved through Baylis. Thunderstorm winds blew down several trees, tree limbs and power lines. Also, the winds caused a large dent in a 55,000 bushel grain bin.
An intense bow echo moved through the Perry and Griggsville area. Numerous trees, tree limbs and power lines were blown down. In Perry, a large pecan tree was uprooted and fell onto a house causing extensive damage. Also, when the tree fell over the roots broke a gas line causing a leak. No injuries were reported.
Thunderstorm winds blew down several power poles onto U.S. Highway 67 south of Jerseyville near Crystal Lake Road.
Thunderstorm winds blew down several power lines in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2011Every state in 2011This day in weather historyWarnings in Illinois, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 334794, 335594, 335595, 335626, 335615, 335616, 335625, 335627, 335628, 335629, 335632, 335647, 335648, 335649.